EconPapers    
Economics at your fingertips  
 

Some results on moments and cumulants

Bjørn Sundt, Jan Dhaene and Nelson De Pril

Scandinavian Actuarial Journal, 1998, vol. 1998, issue 1, 24-40

Abstract: In the present paper we discuss various results related to moments and cumulants of probability distributions and approximations to probability distributions. As the approximations are not necessarily probability distributions themselves, we shall apply the concept of moments and cumulants to more general functions. Recursions are deduced for moments and cumulants of functions in the form Rk[a, b] as defined by Dhaene & Sundt (1996). We deduce a simple relation between the De Pril transform and the cumulants of a function. This relation is applied to some classes of approximations to probability distributions, in particular the approximations of Hipp and De Pril.

Date: 1998
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1080/03461238.1998.10413989 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:sactxx:v:1998:y:1998:i:1:p:24-40

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/sact20

DOI: 10.1080/03461238.1998.10413989

Access Statistics for this article

Scandinavian Actuarial Journal is currently edited by Boualem Djehiche

More articles in Scandinavian Actuarial Journal from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:sactxx:v:1998:y:1998:i:1:p:24-40